Reversible palinopsia and the Alice in wonderland syndrome associated with topiramate use in migraineurs

Research output: Contribution to journalArticle

42 Scopus citations

Abstract

Two patients are reported who developed palinopsia while taking topiramate for migraine prevention which resolved or decreased in frequency or duration on lower doses, but recurred or increased in frequency or duration on higher doses. Both patients had complete resolution of palinopsia when topiramate was discontinued. A third patient is described who developed the "Alice in Wonderland" syndrome about 1 week after starting topiramate for migraine prevention with complete resolution of symptoms about 1 month after stopping. Topiramate use may cause palinopsia and may be associated with the Alice in Wonderland syndrome through an unknown mechanism.

Original languageEnglish (US)
Pages (from-to)815-818
Number of pages4
JournalHeadache
Volume46
Issue number5
DOIs
StatePublished - May 1 2006

Keywords

  • Alice in Wonderland syndrome
  • Palinopsia
  • Topiramate

ASJC Scopus subject areas

  • Clinical Neurology
  • Neuroscience(all)

Fingerprint Dive into the research topics of 'Reversible palinopsia and the Alice in wonderland syndrome associated with topiramate use in migraineurs'. Together they form a unique fingerprint.

Cite this